Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 22, 2011, 7:42 AM CDT for 4 counties in Alabama. It took effect at Apr 22, 2011, 3:15 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 7:42 AM CDT (12:42 UTC)
- In effect from
- Apr 22, 2011, 3:15 PM CDT
- Expired
- Apr 24, 2011, 3:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 102.10 ft at Apr 23, 2011, 3:00 AM CDT.
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
993 WGUS44 KBMX 221242 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 742 AM CDT FRI APR 22 2011 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. .RISES ON THE TOMBIGBEE RIVER WILL BE A LITTLE GREATER THAN EARLIER FORECAST...AND A FLOOD WARNING FOR MINOR FLOODING IS NOW IN EFFECT AT GAINESVILLE LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING. && ALC063-065-091-119-230042- /O.NEW.KBMX.FL.W.0025.110422T2015Z-110424T0800Z/ /GNSA1.1.ER.110422T2015Z.110423T0600Z.110423T2000Z.NO/ 742 AM CDT FRI APR 22 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 99.4 FEET. * FLOOD STAGE IS 101 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 102 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON . * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$
3 follow-up statements
957 WGUS84 KBMX 221315 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 815 AM CDT FRI APR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AND GAINESVILLE LOCK AND DAM... .MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE RIVER...BUT THE RIVER SHOULD CREST JUST BELOW FLOOD STAGE AT DEMOPOLIS LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-230115- /O.CON.KBMX.FL.W.0023.000000T0000Z-110424T2015Z/ /AVLA1.1.ER.110421T1341Z.110422T1800Z.110424T0815Z.NO/ 815 AM CDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 127 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 127.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$ ALC063-065-091-119-230114- /O.CON.KBMX.FL.W.0025.110422T2015Z-110424T0800Z/ /GNSA1.1.ER.110422T2015Z.110423T0600Z.110423T2000Z.NO/ 815 AM CDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 99.4 FEET. * FLOOD STAGE IS 101 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 102 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-230114- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 815 AM CDT FRI APR 22 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * AT 5 AM FRIDAY THE STAGE WAS 59.5 FEET. * FLOOD STAGE IS 68 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 67.8 FEET SUNDAY MORNING. A SLOW FALL SHOULD THEN BEGIN BY SUNDAY NIGHT. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
184 WGUS84 KBMX 230103 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 803 PM CDT FRI APR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM... .MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE RIVER...BUT THE RIVER SHOULD CREST JUST BELOW FLOOD STAGE AT DEMOPOLIS LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-231303- /O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T2308Z/ /AVLA1.1.ER.110421T1341Z.110422T1700Z.110424T1108Z.NO/ 803 PM CDT FRI APR 22 2011 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE STAGE WAS 126 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$ ALC063-065-091-119-231303- /O.CON.KBMX.FL.W.0025.000000T0000Z-110424T0800Z/ /GNSA1.1.ER.110422T1732Z.110423T0600Z.110423T2000Z.NO/ 803 PM CDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE STAGE WAS 101.8 FEET. * FLOOD STAGE IS 101 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 102 FEET BY AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON . * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-231303- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 803 PM CDT FRI APR 22 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * AT 4:30 PM FRIDAY THE STAGE WAS 62.2 FEET. * FLOOD STAGE IS 68 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 67.5 FEET EARLY SUNDAY AFTERNOON. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
568 WGUS84 KBMX 231527 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1027 AM CDT SAT APR 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM... .MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE RIVER THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS WILL BE THE FINAL STATEMENT FOR THIS EVENT. && ALC063-065-091-107-119-240327- /O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T0600Z/ /AVLA1.1.ER.110421T1341Z.110422T1700Z.110423T1800Z.NO/ 1027 AM CDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 123.0 FEET. * FLOOD STAGE IS 122.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$ ALC063-065-091-119-240326- /O.CON.KBMX.FL.W.0025.000000T0000Z-110424T0800Z/ /GNSA1.1.ER.110422T1732Z.110423T1000Z.110423T2000Z.NO/ 1027 AM CDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 101.8 FEET. * FLOOD STAGE IS 101.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:29 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 22, 6:29 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 AM CDT FRI APR 22 2011 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... ONLY A FEW ISOLATED STORMS POSSIBLE TODAY AS AN UPPER SHORTWAVE MOVES TO THE EAST TODAY. AT THE SAME TIME...SURFACE LOW PRESSURE IN THE CENTRAL PLAINS WILL MOVE TO THE NORTHEAST TODAY INTO QUEBEC BY LATE SATURDAY. THIS WILL PUSH A COLD FRONT ACROSS THE NORTHERN PART OF THE U.S. AND DRAG OUR WARM FRONT TO THE NORTHEAST AND OUT OF ALABAMA TODAY. AS THE LOW PRESSURE MOVES TO THE NORTHEAST AND FURTHER AWAY FROM THE SOUTHERN U.S...HIGH PRESSURE OVER THE ATLANTIC WILL RETROGRADE AND BUILD OVER THE SOUTHEAST OVER THE WEEKEND. THIS WILL MAKE FOR A NICE BREAK FROM THE RAINFALL THIS WEEKEND. HOWEVER...THIS HIGH PRESSURE WILL NOT BRING ANY COOLER TEMPERATURES JUST DRY WEATHER. TEMPERATURES WILL STILL BE WELL ABOVE NORMAL FOR LATE APRIL (SOME 5 TO 10 DEGREES FOR HIGHS)...BUT STILL OVERALL NICE WEATHER. ENJOY THE WEATHER OVER THE WEEKEND...UNFORTUNATELY MORE UNPLEASANT ACTIVITY IS EXPECTED AS WE MOVE INTO MID WEEK. BY LATE SUNDAY INTO MONDAY...A SURFACE LEE SIDE TROUGH DEVELOPS AS WELL AS AN UPPER LEVEL TROUGH WHICH DIGS OVER THE SAME AREA. THIS WILL SET UP A MORE ACTIVE SOUTHWEST FLOW OVER ALABAMA. THE SURFACE HIGH WILL SLOWLY WEAKEN WITH JUST ABOUT STRAIGHT SOUTHERLY LOW LEVEL FLOW TO PUMP WARM AND MOIST AIR INTO ALABAMA. ONLY ISOLATED HEAT INDUCED MORE DIURNAL THUNDERSTORM ACTIVITY IS EXPECTED FOR MONDAY AS THE FRONT WILL STILL BE DEVELOPING OFF TO THE WEST. THE FIRST LOW IS PROGGED TO MOVE TO THE NORTHEAST DURING MONDAY AND SET UP THE TABLE FOR STRONG STORMS TO THE NORTHWEST FOR TUESDAY. THE UPPER LOW IS EXPECTED TO STRENGTHEN AND MOVE NORTHEAST ACROSS THE U.S. ON TUESDAY AND USHER SEVERAL SHORTWAVE DISTURBANCES AROUND THE BASE. THE STRONGER ONES WILL BE PRESENT ACROSS LOUISIANA INTO THE GREAT LAKES...WITH LESSER WAVES TO MOVE ACROSS ALABAMA. STRONGEST STORMS IN OUR AREA TUESDAY SHOULD BE ACROSS THE NORTHWEST COUNTIES IN THE CWA. AN 850 MB JET WILL BE PRESENT AS WELL TO OUR NORTH AND WEST STRONGEST OVER ARKANSAS INTO WESTERN TENNESSEE WHICH WILL HELP TO ENHANCE ACTIVITY. MODELS SHOWING FAIRLY GOOD CONSENSUS ON TIMING OF FRONTAL SYSTEM. HOWEVER...THERE ARE STILL INCONSISTENCIES AS TO OVERALL STRENGTH. GFS HAS A RATHER LARGE AREA OF QPF AT 18Z ON WED JUST TO OUR NORTHWEST. GRANTED THAT PRECIP H20 IS LARGE...JETS PRESENT ETC... BUT 7 PLUS INCHES IS RATHER LARGE...COMPARED TO LESS THAN 2 WITH OTHER EXTENDED MODELS. STILL FAR OUT THOUGH. BEST INSTABILITY WILL BE OVER MISSISSIPPI INTO WESTERN TENNESSEE DURING THE FIRST PART OF WEDNESDAY...CLOSER TO THE SURFACE FRONT. HOWEVER...WITH THAT SAID...THERE WILL BE SUFFICIENT INSTABILITY AREA WIDE AHEAD OF THE FRONT DURING THE DAY ACROSS CENTRAL ALABAMA...WITH LI'S -2 TO -6 AND TT'S ABOVE 50 DURING THE AFTERNOON...AND OTHER PARAMETERS LOOKING GOOD. WILL NOT HAVE A VERY SUFFICIENT SURFACE BOUNDARY TO HELP FOCUS BUT WILL HAVE UPPER LEVEL SHORTWAVE ACTIVITY IN THE SOUTHWEST FLOW. CANNOT RULE OUT DISCRETE CELLS AHEAD OF FRONT AND THEN A LINE FORMING WITH THE FRONT. BEST INSTABILITY WITH THE FRONT LOOKS TO BE WITH THE SOUTH HALF OF CENTRAL ALABAMA. NEEDLESS TO SAY EVEN THOUGH THIS IS DAY 6 IN THE FORECAST. THINGS ARE SHAPING UP FOR YET ANOTHER POTENTIALLY DECENT SEVERE WEATHER EVENT. WILL CONTINUE TO WATCH AS WE MOVE CLOSER TO WEDNESDAY. 08/MNK && .AVIATION...12Z TAF DISCUSSION. WILL START OUT THE PERIOD WITH LIFR TO IFR CONDITIONS AT MOST EVERY SITE...EXCEPT KANB. THEY LOOK TO STAY VFR. THESE CONDITIONS SHOULD IMPROVE BY 14-15Z AS WINDS BEGIN TO PICK UP THIS MORNING. A TIGHTENING PRESSURE GRADIENT WILL CREATE GUSTY SOUTHERLY WINDS...AND THOUGH THEY SHOULD RELAX AROUND SUNSET...WE SHOULD HOLD ONTO 5-7KT SOUTHERLY BREEZE TONIGHT. BECAUSE OF THE SOUTHERLY FLOW...AND WINDS REMAINING ELEVATED...WHAT WOULD PROBABLY BE FOG SATURDAY MORNING AT THE SAME SITES AS WE HAVE SEEN TONIGHT...WILL PROBABLY BE A LOW CLOUD DECK. THE EXCEPTION MIGHT BE KMGM AND KTOI AS THEY MAY GET SOCKED IN AGAIN WEDNESDAY MORNING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 08/27
Hazardous weather outlook, Apr 22, 6:49 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 649 AM CDT FRI APR 22 2011 ALZ011>015-017>050-231156- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 649 AM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. MINOR RIVER FLOODING WILL CONTINUE ON PORTIONS OF THE TOMBIGBEE AND WARRIOR RIVERS. PLEASE SEE THE LATEST RIVER STATEMENTS FOR DETAILS ON FLOODING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MINOR RIVER FLOODING IS FORECAST ALONG SECTIONS OF THE TOMBIGBEE AND WARRIOR RIVERS THROUGH MONDAY. PLEASE SEE THE LATEST RIVER STATEMENTS FOR DETAILS ON FLOODING. BREEZY CONDITION ARE POSSIBLE ON TUESDAY AND WEDNESDAY AHEAD OF THE NEXT WEATHER SYSTEM. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AND WEDNESDAY OF NEXT WEEK AHEAD OF A DEVELOPING SURFACE FRONT. CONFIDENCE IS LOW AT THIS TIME FOR TUESDAY... BUT CONFIDENCE HAS INCREASED FOR WEDNESDAY...WHEN THERE MAY BE A THREAT OF TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED NEXT TUESDAY OR WEDNESDAY DUE TO THE POSSIBILITY OF SEVERE STORMS. 27
In the hours before
Local storm report, Apr 22, 2:53 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 AM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 1 N HAMILTON 34.15N 87.98W
04/20/2011 MARION AL BROADCAST MEDIA
TREE DOWN ON US 43 JUST NORTH OF HAMILTON.
0418 AM TSTM WND DMG 3 NNE DETROIT 34.06N 88.15W
04/20/2011 LAMAR AL BROADCAST MEDIA
TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.
0421 AM TSTM WND DMG DETROIT 34.03N 88.17W
04/20/2011 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
WELL AS IN DETROIT CITY LIMITS.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
STREET AND SR 172.
0430 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/20/2011 WINSTON AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND HALEYVILLE.
0430 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL LAW ENFORCEMENT
TREES DOWN AND HOUSES DAMAGED...SOME WITH ROOFS BLOWN OFF
ALONG HWY 241 AND CR 79.
0430 AM TSTM WND DMG 4 N HALEYVILLE 34.30N 87.61W
04/20/2011 WINSTON AL LAW ENFORCEMENT
APPROXIMATELY 5 ACRES OF TREES DOWN AND NEARBY HOUSE
DAMAGED.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL BROADCAST MEDIA
MOBILE HOME FLIPPED OVER ON OUTSKIRTS OF TOWN.
0431 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL BROADCAST MEDIA
ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
NUMEROUS TREES AND POWER LINES DOWN.
0440 AM TSTM WND DMG 5 NNE HALEYVILLE 34.31N 87.58W
04/20/2011 WINSTON AL BROADCAST MEDIA
SPOTTER REPORTS NUEMROUS TREES DOWN AND ROOF BLOWN OFF
BARN IN THE POSEY MILL AREA.
0530 AM TSTM WND DMG JASPER 33.85N 87.27W
04/20/2011 WALKER AL PUBLIC
TREE DOWN ACROSS LYMAN CHAPEL ROAD.
0530 AM HAIL JASPER 33.85N 87.27W
04/20/2011 E0.50 INCH WALKER AL PUBLIC
0533 AM TSTM WND DMG CLEVELAND 33.99N 86.57W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.
0535 AM TSTM WND DMG BELK 33.65N 87.93W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON HWY 96 IN BELK.
0535 AM TSTM WND DMG 3 NW FAYETTE 33.72N 87.87W
04/20/2011 FAYETTE AL BROADCAST MEDIA
TREE AND POWERLINE DOWN ON RASBERRY LANE.
0548 AM TSTM WND DMG 4 SE BELK 33.61N 87.88W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
INTO THE TREE.
0550 AM TSTM WND DMG 7 S ONEONTA 33.85N 86.47W
04/20/2011 BLOUNT AL EMERGENCY MNGR
COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
SPRINGS AND HIGHLAND LAKES AREAS.
0552 AM HEAVY RAIN VERNON 33.76N 88.11W
04/20/2011 U0.00 INCH LAMAR AL AMATEUR RADIO
HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
SULLIGENT.
0555 AM TSTM WND DMG 3 E ONEONTA 33.95N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREE DOWN ACROSS AIRPORT ROAD.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ALONG CR29.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
LARGE TREE DOWN ON RESIDENCE ON CR 29.
0558 AM TSTM WND DMG HIGHLAND LAKE 33.89N 86.44W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN CONCENTRATED AREA NEAR HGIHLAND DAM ROAD
AND COUNTY HIGHWAY 27.
0600 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
04/20/2011 JEFFERSON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON 23RD TERRACE NW.
0600 AM TSTM WND DMG 8 SE ONEONTA 33.87N 86.37W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.
0600 AM TSTM WND DMG 3 NE PINSON 33.72N 86.65W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON CLAY-PALMERDALE ROAD.
0615 AM TSTM WND DMG GADSDEN 34.01N 86.01W
04/20/2011 ETOWAH AL EMERGENCY MNGR
3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.
0644 AM TSTM WND DMG PIEDMONT 33.93N 85.62W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.
0647 AM TSTM WND DMG ANNISTON 33.66N 85.81W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.
0650 AM TSTM WND DMG 1 E ALPINE 33.36N 86.20W
04/20/2011 TALLADEGA AL AMATEUR RADIO
LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
MILL.
0901 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 M65.00 MPH TUSCALOOSA AL BROADCAST MEDIA
65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
TUSCALOOSA.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL BROADCAST MEDIA
TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS HOMES DAMAGED IN THE AREA OF GREEN GROVE DRIVE.
0907 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 E74.00 MPH TUSCALOOSA AL BROADCAST MEDIA
74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
TUSCALOOSA.
0908 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.
0910 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.
0915 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.
0925 AM TSTM WND DMG BROOKWOOD 33.25N 87.32W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY
216 AND KINGSMILL ROAD.
0925 AM TSTM WND DMG COTTONDALE 33.19N 87.45W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND
BUTTERMILK ROAD.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON
DUDLEY ROAD NEAR ENTERPRISE CHURCH.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
ROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING
ROAD.
1057 AM TSTM WND DMG N SYLACAUGA 33.18N 86.26W
04/20/2011 TALLADEGA AL EMERGENCY MNGR
TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE
DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.
0825 PM HAIL SULLIGENT 33.89N 88.13W
04/20/2011 E1.00 INCH LAMAR AL EMERGENCY MNGR
0926 PM TSTM WND DMG VERNON 33.76N 88.11W
04/20/2011 LAMAR AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY.
0937 PM TSTM WND DMG BEAVERTON 33.93N 88.02W
04/20/2011 LAMAR AL EMERGENCY MNGR
A LARGE TREE HAS FALLEN ON A CAR ALONG HIGHWAY 278 IN
BEAVERTON. THE OCCUPANTS OF THE VEHICLE WERE RESCUED
WITHOUT INJURIES.
0949 PM FLASH FLOOD VERNON 33.76N 88.11W
04/20/2011 LAMAR AL EMERGENCY MNGR
FLOODING IN VERNON...SEVERAL ROADS IMPASSABLE.
0949 PM FLASH FLOOD SULLIGENT 33.89N 88.13W
04/20/2011 LAMAR AL EMERGENCY MNGR
FLOODING IN SULLIGENT ALONG HIGHWAY 278.
0953 PM TSTM WND DMG 3 SE GLEN ALLEN 33.86N 87.71W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE ON HOUSE.
0953 PM TSTM WND DMG 5 S HUBBERTVILLE 33.76N 87.75W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE AND POWERLINE BLOCKING HIGHWAY 102 NEAR THE
INTERSECTION OF CO RD 53.
1007 PM FLASH FLOOD HUBBERTVILLE 33.83N 87.74W
04/20/2011 FAYETTE AL EMERGENCY MNGR
SOME FLOODING ACROSS NORTHERN FAYETTE COUNTY WHERE
FLOODING HAS NOT BEEN OBSERVED IN A LONG TIME.
1012 PM TSTM WND DMG CARBON HILL 33.90N 87.53W
04/20/2011 WALKER AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND CARBON HILL.
1013 PM TSTM WND DMG FAYETTE 33.69N 87.83W
04/20/2011 FAYETTE AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS FAYETTE COUNTY.
1013 PM FLASH FLOOD 3 SE FAYETTE 33.66N 87.79W
04/20/2011 FAYETTE AL EMERGENCY MNGR
FLOODING OCCURRING ON COUNTY ROAD 26.
1015 PM TSTM WND DMG PICKENSVILLE 33.23N 88.27W
04/20/2011 PICKENS AL EMERGENCY MNGR
TREES AND POWERLINES WERE BLOWN DOWN IN THE CITY OF
PICKENSVILLE. AL-14 BECAME TEMPORARILY IMPASSABLE DUE TO
FALLEN TREES.
1015 PM TSTM WND DMG DOUBLE SPRINGS 34.15N 87.40W
04/20/2011 WINSTON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND DOUBLE SPRINGS.
1019 PM TSTM WND DMG BLACK POND 34.07N 87.37W
04/20/2011 WINSTON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND BLACK POND.
1022 PM TSTM WND DMG 4 NE BLACKWATER CREEK 33.95N 87.21W
04/20/2011 WALKER AL PUBLIC
TREES DOWN IN THE COMMUNITIES OF CURRY AND THATCH.
1028 PM TSTM WND DMG ARLEY 34.08N 87.21W
04/20/2011 WINSTON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND ARLEY.
1036 PM TSTM WND DMG CORDOVA 33.76N 87.19W
04/20/2011 WALKER AL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND CORDOVA.
1040 PM TSTM WND DMG 3 NNE LAKE LURLEEN STAT 33.34N 87.65W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ONTO RUE ROAD. TREES WERE BLOWN
DOWN ON AL-171 AT THE 22 MILE MARKER.
1041 PM TSTM WND DMG BLUFF 33.82N 87.91W
04/20/2011 FAYETTE AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS SOUTHERN PART OF COUNTY.
1054 PM TSTM WND DMG 4 SW BLOUNT SPRINGS 33.89N 86.85W
04/20/2011 BLOUNT AL PUBLIC
TREE BLOCKING HWY 31 JUST OF I65 AT EXIT 287.
1100 PM TSTM WND DMG 3 S FIVE MILE CREEK GRA 33.60N 86.96W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREE DOWN ON ALLIANCE ROAD AND TAYLORS FERRY RD IN
ADAMSVILLE.
1103 PM HAIL 5 N WARRIOR 33.89N 86.81W
04/20/2011 E0.75 INCH BLOUNT AL AMATEUR RADIO
1110 PM TSTM WND DMG 2 SSW HOMEWOOD 33.43N 86.82W
04/20/2011 JEFFERSON AL AMATEUR RADIO
TREE DOWN ON I65 SOUTHBOUND JUST BEFORE ALFORD AVE EXIT.
1110 PM TSTM WND DMG HOOVER 33.38N 86.82W
04/20/2011 JEFFERSON AL AMATEUR RADIO
TREE DOWN BLOCKING HWY 150 JUST SOUTH OF SHADES CREST
ROAD.
1111 PM TSTM WND DMG 3 ESE BIRMINGHAM 33.51N 86.75W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREE DOWN ON CHERRY ST.
1111 PM TSTM WND DMG 2 SSE BIRMINGHAM 33.50N 86.78W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON MIZAUMA AVE AT 27TH PL S ALLEY, CLAIRMONT
AVE AT 44TH PL S, AND COTTON AVE.
1115 PM TSTM WND DMG 1 WSW LAKE VIEW 33.27N 87.15W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AT WILLOW LAKE ROAD AND HEPEZBA
CHURCH ROAD...AND ON WOODLAND LAKE ROAD...NEAR THE LAKE
VIEW COMMUNITY.
1206 AM TSTM WND DMG 5 NNW TALLADEGA 33.50N 86.14W
04/21/2011 TALLADEGA AL EMERGENCY MNGR
TREE DONW IN FRONT OF STEMLEY SCHOOL BLOCKING ROAD.
1206 AM TSTM WND DMG TALLADEGA 33.43N 86.10W
04/21/2011 TALLADEGA AL EMERGENCY MNGR
TREE DOWN ON THE ADMINISTRATION BUILDING AT THE CITY
COURT APT ON BROADWAY ROAD.
1232 AM TSTM WND DMG GALLANT 34.00N 86.25W
04/21/2011 ETOWAH AL EMERGENCY MNGR
TREES DOWN IN GALLANT
1250 AM TSTM WND DMG 5 NNW EDWARDSVILLE 33.77N 85.56W
04/21/2011 CLEBURNE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 61 NEAR CULLMAN LAKE.
0236 PM TSTM WND DMG 1 ENE YORK 32.50N 88.28W
04/21/2011 SUMTER AL FIRE DEPT/RESCUE
TOP OF A TREE BLOWN ONTO US HIGHWAY 11 JUST NORTH OF
YORK.
&&
SUNGERNearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.